Hail, Eddy
- When
- September 9, 5:25 AM CST
- Where
- Eddy County, 12 mi ENE of Brantford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.667, -98.650
16 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 8, 7:30 PM CST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT THU SEP 8 2005 FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES AND PCPN CHANCES. SKIES HAVE PRETTY MUCH CLEARED OFF EXCEPT FOR FAR NORTH. BASED ON FLOW AM NOT ANTICIPATING MUCH IN WAY OF CLOUD COVER OVERNIGHT. NAM/GFS BOTH INDICATING INCREASING WARM ADVECTION/ISENTROPIC LIFT DURING OVERNIGHT. LOW LEVEL JET INCREASES TO NEARLY 30KT HOWEVER LITTLE IN THE WAY OF SPEED OR DIRECTIONAL CONVERGENCE BLO 800MB. ALSO UPPER SUPPORT AND DEEP LAYERED MOISTURE LACKING. AS A RESULT WILL MAINTAIN DRY FORECAST. STEADY SE FLOW AND WARM ADVECTION SHOULD MAKE FOR MILD NIGHT. OVERALL FORECAST OK WITH ONLY SLIGHT ADJUSTMENTS MADE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI SEP 9 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE OVER THE AREA THIS MORNING AND THEN THIS AFTERNOON NORTHEAST OF A LINE FROM CAVALIER NORTH DAKOTA TO WADENA MINNESOTA. THEY WILL GENERALLY BE NON-SEVERE BUT ONE OR TWO MAY CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT... SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The Fargo/Grand Forks radar (KMVX), 101 km away, was scanning. The volume nearest the first event began at 11:26 UTC.
16 hail, 2 flash flood. Local standard time, as filed.
Hail covered the ground.
Dime to nickel sized hail covered the ground.
A few golfball to baseball sized hailstones fell after the rain passed by.
Over two inches of rain fell in an hour. Farm yards and fields were flooded.
About 1.50 inches of precipitation fell in less than an hour. Farm fields and yards were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474377, 5474378, 5474379, 5474380, 5474381, 5474382, 5474383, 5474454, 5474455, 5474456, 5474457, 5474458, 5474459, 5474460, 5474461, 5474462, 5474463, 5474464.